Abstract and Applied Analysis

The Analysis of Contour Integrals

Tanfer Tanriverdi and JohnBryce Mcleod

Full-text: Open access

Abstract

For any n , the contour integral y = cosh n + 1 x C ( cosh ( z s ) / ( sinh z - sinh x ) n + 1 d z, s 2 = - λ , is associated with differential equation d 2 y ( x ) / d x 2 + ( λ + n ( n + 1 ) / cosh 2 x ) y ( x ) = 0 . Explicit solutions for n = 1 are obtained. For n = 1 , eigenvalues, eigenfunctions, spectral function, and eigenfunction expansions are explored. This differential equation which does have solution in terms of the trigonometric functions does not seem to have been explored and it is also one of the purposes of this paper to put it on record.

Article information

Source
Abstr. Appl. Anal., Volume 2008 (2008), Article ID 765920, 12 pages.

Dates
First available in Project Euclid: 9 September 2008

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1220969152

Digital Object Identifier
doi:10.1155/2008/765920

Mathematical Reviews number (MathSciNet)
MR2393117

Zentralblatt MATH identifier
1182.34018

Citation

Tanriverdi, Tanfer; Mcleod, JohnBryce. The Analysis of Contour Integrals. Abstr. Appl. Anal. 2008 (2008), Article ID 765920, 12 pages. doi:10.1155/2008/765920. https://projecteuclid.org/euclid.aaa/1220969152


Export citation

References

  • E. C. Titchmarsh, Eigenfunction Expansions Associated with Second-Order Differential Equations. Part I, Oxford University Press, Oxford, UK, 2nd edition, 1962.
  • E. Kamke, Differentialgleichhungen, Akademische Verlagsgesellschaft, Leipzig, Germany, 1943.
  • S. P. Hastings and J. B. McLeod, “Travelling waves and steady solutions for a discrete reaction-diffusion equation,” Preprint.
  • P. C. Fife and J. B. McLeod, “The approach of solutions of nonlinear diffusion equations to travelling front solutions,” Archive for Rational Mechanics and Analysis, vol. 65, no. 4, pp. 335–361, 1977.
  • P. C. Fife and J. B. McLeod, “A phase plane discussion of convergence to travelling fronts for nonlinear diffusion,” Archive for Rational Mechanics and Analysis, vol. 75, no. 4, pp. 281–314, 1981.
  • A. Carpio, S. J. Chapman, S. P. Hastings, and J. B. McLeod, “Wave solutions for a discrete reaction-diffusion equation,” European Journal of Applied Mathematics, vol. 11, no. 4, pp. 399–412, 2000.
  • T. Tanriverdi, Boundary-value problems in ODE, Ph.D. thesis, University of Pittsburgh, Pittsburgh, Pa, USA, 2001.
  • T. Tanriverdi and J. B. Mcleod, “Generalization of the eigenvalues by contour integrals,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1765–1773, 2007.